Alert archive / New York / High Wind Warnings in 2009
High Wind Warning 1, NWS New York, NY
NWS New York, NY issued this high wind warning at Feb 12, 2009, 5:13 AM EST for 6 counties in New York; Hudson County, Passaic County, New Jersey. It took effect at Feb 12, 2009, 7:00 AM EST. It was in force for 13 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 12, 2009, 5:13 AM EST (10:13 UTC)
- In effect from
- Feb 12, 2009, 7:00 AM EST
- Expired
- Feb 12, 2009, 8:23 PM EST
- In force
- 13 hr
- Issued by
- NWS New York, NY
Counties Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 83 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 7:40 AM EST | NON-TSTM WND DMG | Flatbush, NY | *** 1 INJ *** TREE FELL ON MAN ON AVENUE H |
| Feb 12, 7:51 AM EST | NON-TSTM WND DMG | Totowa, NJ | TREE DOWN ON TOTOWA ROAD NEAR CEMETERY |
| Feb 12, 8:24 AM EST | NON-TSTM WND DMG | Wayne, NJ | TREE DOWN IN FRONT OF 224 HAMBURG TURNPIKE/ST. JOES HOSPITAL CENTER, WHICH DESTROYED FOUR PARKED CARS...NO INJURIES REPORTED |
| Feb 12, 8:57 AM EST | NON-TSTM WND GST 60 | Islip, NY | |
| Feb 12, 9:17 AM EST | NON-TSTM WND GST 58 | Shirley, NY | |
| Feb 12, 9:42 AM EST | NON-TSTM WND DMG | 2 N Babylon, NY | 35 FOOT TREE DOWN BY MEASURED WIND GUST OF 50 MPH |
| Feb 12, 10:00 AM EST | NON-TSTM WND DMG | Bedford, NY | NY 22 N/S ROAD CLOSED DUE TO DOWNED POWER LINES AND POLES |
| Feb 12, 10:35 AM EST | NON-TSTM WND DMG | 2 Nnw Croton-On-Hudson, NY | ROUTE 9A N/S ROAD CLOSED BETWEEN FURNACE DOCK ROAD AND SCENIC DRIVE WEST DUE TO DOWNED TREE AND WIRES |
| Feb 12, 12:15 PM EST | NON-TSTM WND GST 59 | 2 Sw Pelham Manor, NY | CARDINAL SPELLMAN HIGH SCHOOL |
| Feb 12, 12:16 PM EST | NON-TSTM WND DMG | 1 Nne Jersey City, NJ | ROOFING BLOWN OFF BUILDING ON LOGAN AVENUE |
| Feb 12, 2:00 PM EST | NON-TSTM WND DMG | 2 Wnw Kearny, NJ | WIRES DOWN ON CHESTNUT STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 10.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 121013 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 513 AM EST THU FEB 12 2009 ...STRONG WINDS EXPECTED TODAY INTO THIS EVENING... .INTENSE LOW PRESSURE WILL MOVE FROM SOUTHERN ONTARIO ACROSS FAR UPSTATE NEW YORK AND NORTHERN NEW ENGLAND TODAY...THEN ACROSS NOVA SCOTIA THIS EVENING. STRONG WESTERLY WINDS WILL DEVELOP IN THE WAKE OF ITS ASSOCIATED COLD FRONTAL PASSAGE THIS MORNING... AND CONTINUE INTO THIS EVENING. NJZ003>006-011-NYZ071>081-121815- /O.UPG.KOKX.WI.Y.0021.090212T1300Z-090213T0400Z/ /O.NEW.KOKX.HW.W.0001.090212T1200Z-090213T0400Z/ BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 513 AM EST THU FEB 12 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG WEST WINDS WILL DEVELOP THIS MORNING IN THE WAKE OF A COLD FRONTAL PASSAGE...AND CONTINUE INTO THIS EVENING. SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED DURING THIS TIME...WITH GUSTS UP TO 60 MPH POSSIBLE FROM MID MORNING INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...INCLUDING DOWNED TREES AND POWER LINES...AND CAN MAKE DRIVING VERY DIFFICULT... ESPECIALLY FOR TRUCKS...SPORT UTILITY VEHICLES...VANS AND OTHER HIGH PROFILE VEHICLES. ANYONE OUT WALKING OR DRIVING TODAY AND THIS EVENING SHOULD USE EXTRA CAUTION. PLEASE TAKE THIS TIME TO SECURE ANY LOOSE OUTDOOR OBJECTS...SUCH AS HOME DECORATIONS OR GARBAGE CANS...THAT CAN BECOME AIRBORNE IN STRONG WINDS. && $$ CTZ005>012-NJZ002-NYZ067>070-121815- /O.EXT.KOKX.WI.Y.0021.090212T1200Z-090213T0400Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 513 AM EST THU FEB 12 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. STRONG WEST WINDS WILL DEVELOP THIS MORNING IN THE WAKE OF A COLD FRONTAL PASSAGE...AND CONTINUE INTO THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED DURING THIS TIME...WITH GUSTS UP TO 55 MPH FROM MID MORNING INTO EARLY THIS EVENING. THE STRONGEST WINDS ARE EXPECTED ALONG THE CONNECTICUT COASTLINE...AND ACROSS THE THE HIGHEST INLAND ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN KNOCK DOWN POWER LINES...WEAKENED TREES AND TREE LIMBS...AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR TRUCKS... SPORT UTILITY VEHICLES...VANS AND OTHER HIGH PROFILE VEHICLES. ANYONE OUT WALKING OR DRIVING TODAY AND THIS EVENING SHOULD USE EXTRA CAUTION. PLEASE TAKE THIS TIME TO SECURE ANY LOOSE OUTDOOR OBJECTS...SUCH AS HOME DECORATIONS OR GARBAGE CANS...THAT CAN BECOME AIRBORNE IN STRONG WINDS. && $$ GOODMAN
3 follow-up statements
000 WWUS71 KOKX 121411 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 911 AM EST THU FEB 12 2009 ...STRONG WINDS EXPECTED TODAY INTO THIS EVENING... .INTENSE LOW PRESSURE MOVING ACROSS NORTHERN NEW ENGLAND WILL TRACK ACROSS NOVA SCOTIA THIS EVENING. STRONG WESTERLY WINDS CONTINUE TODAY IN THE WAKE OF ITS ASSOCIATED COLD FRONTAL PASSAGE EARLIER THIS MORNING. NJZ002-122200- /O.UPG.KOKX.WI.Y.0021.000000T0000Z-090213T0400Z/ /O.EXA.KOKX.HW.W.0001.000000T0000Z-090213T0400Z/ WESTERN PASSAIC- 911 AM EST THU FEB 12 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG WEST WINDS HAVE DEVELOPED THIS MORNING IN THE WAKE OF A COLD FRONTAL PASSAGE...AND THESE WINDS WILL CONTINUE INTO THIS EVENING. SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED DURING THIS TIME...WITH POSSIBLE GUSTS UP TO 60 MPH INTO EARLY THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...INCLUDING DOWNED TREES AND POWER LINES...AND CAN MAKE DRIVING VERY DIFFICULT... ESPECIALLY FOR TRUCKS...SPORT UTILITY VEHICLES...VANS AND OTHER HIGH PROFILE VEHICLES. ANYONE OUT WALKING OR DRIVING TODAY AND THIS EVENING SHOULD USE EXTRA CAUTION. PLEASE TAKE THIS TIME TO SECURE ANY LOOSE OUTDOOR OBJECTS...SUCH AS HOME DECORATIONS OR GARBAGE CANS...THAT CAN BECOME AIRBORNE IN STRONG WINDS. $$ NJZ003>006-011-NYZ071>081-122200- /O.CON.KOKX.HW.W.0001.000000T0000Z-090213T0400Z/ BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 911 AM EST THU FEB 12 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. STRONG WEST WINDS HAVE DEVELOPED THIS MORNING IN THE WAKE OF A COLD FRONTAL PASSAGE...AND THESE WINDS WILL CONTINUE INTO THIS EVENING. SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED DURING THIS TIME...WITH GUSTS UP TO 60 MPH POSSIBLE INTO EARLY THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...INCLUDING DOWNED TREES AND POWER LINES...AND CAN MAKE DRIVING VERY DIFFICULT... ESPECIALLY FOR TRUCKS...SPORT UTILITY VEHICLES...VANS AND OTHER HIGH PROFILE VEHICLES. ANYONE OUT WALKING OR DRIVING TODAY AND THIS EVENING SHOULD USE EXTRA CAUTION. PLEASE TAKE THIS TIME TO SECURE ANY LOOSE OUTDOOR OBJECTS...SUCH AS HOME DECORATIONS OR GARBAGE CANS...THAT CAN BECOME AIRBORNE IN STRONG WINDS. $$ CTZ005>012-NYZ067>070-122200- /O.CON.KOKX.WI.Y.0021.000000T0000Z-090213T0400Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 911 AM EST THU FEB 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. STRONG WEST WINDS HAVE DEVELOPED THIS MORNING IN THE WAKE OF A COLD FRONTAL PASSAGE...AND THESE WINDS WILL CONTINUE INTO THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED DURING THIS TIME...WITH GUSTS UP TO 55 MPH INTO EARLY THIS EVENING. THE STRONGEST WINDS ARE EXPECTED ALONG THE CONNECTICUT COASTLINE...AND ACROSS THE THE HIGHEST INLAND ELEVATIONS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN KNOCK DOWN POWER LINES...WEAKENED TREES AND TREE LIMBS...AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR TRUCKS... SPORT UTILITY VEHICLES...VANS AND OTHER HIGH PROFILE VEHICLES. ANYONE OUT WALKING OR DRIVING TODAY AND THIS EVENING SHOULD USE EXTRA CAUTION. PLEASE TAKE THIS TIME TO SECURE ANY LOOSE OUTDOOR OBJECTS...SUCH AS HOME DECORATIONS OR GARBAGE CANS...THAT CAN BECOME AIRBORNE IN STRONG WINDS. $$
000 WWUS71 KOKX 122004 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 304 PM EST THU FEB 12 2009 ...STRONG WINDS CONTINUE THIS EVENING... .INTENSE LOW PRESSURE NEAR NOVA SCOTIA WILL SLOWLY MOVE TO THE NORTHEAST OVERNIGHT. STRONG WESTERLY WINDS BEHIND THIS DEEP LOW PRESSURE SYSTEM WILL CONTINUE THROUGH THE EVENING HOURS. NJZ002>006-011-NYZ071>081-130400- /O.CON.KOKX.HW.W.0001.000000T0000Z-090213T0400Z/ WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 304 PM EST THU FEB 12 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. STRONG WEST WINDS ARE EXPECTED TO CONTINUE THROUGH THE EVENING HOURS. SUSTAINED WINDS OF 30 TO 35 MPH ARE EXPECTED DURING THIS TIME...WITH POSSIBLE GUSTS UP TO 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...INCLUDING DOWNED TREES AND POWER LINES...AND CAN MAKE DRIVING VERY DIFFICULT... ESPECIALLY FOR TRUCKS...SPORT UTILITY VEHICLES...VANS AND OTHER HIGH PROFILE VEHICLES. ANYONE OUT WALKING OR DRIVING TODAY AND THIS EVENING SHOULD USE EXTRA CAUTION. PLEASE TAKE THIS TIME TO SECURE ANY LOOSE OUTDOOR OBJECTS...SUCH AS HOME DECORATIONS OR GARBAGE CANS...THAT CAN BECOME AIRBORNE IN STRONG WINDS. $$ CTZ005>012-NYZ067>070-130400- /O.CON.KOKX.WI.Y.0021.000000T0000Z-090213T0400Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 304 PM EST THU FEB 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. STRONG WEST WINDS ARE EXPECTED TO CONTINUE THROUGH THE EVENING HOURS. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED DURING THIS TIME...WITH POSSIBLE GUSTS UP TO 50 MPH. THE STRONGEST WINDS ARE EXPECTED ALONG THE CONNECTICUT COASTLINE...AND ACROSS THE THE HIGHEST INLAND ELEVATIONS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN KNOCK DOWN POWER LINES...WEAKENED TREES AND TREE LIMBS...AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR TRUCKS... SPORT UTILITY VEHICLES...VANS AND OTHER HIGH PROFILE VEHICLES. ANYONE OUT WALKING OR DRIVING TODAY AND THIS EVENING SHOULD USE EXTRA CAUTION. PLEASE TAKE THIS TIME TO SECURE ANY LOOSE OUTDOOR OBJECTS...SUCH AS HOME DECORATIONS OR GARBAGE CANS...THAT CAN BECOME AIRBORNE IN STRONG WINDS. $$
000 WWUS71 KOKX 130123 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 823 PM EST THU FEB 12 2009 ...STRONG WINDS CONTINUE THIS EVENING... .INTENSE LOW PRESSURE NEAR NOVA SCOTIA WILL SLOWLY MOVE TO THE NORTHEAST OVERNIGHT. STRONG WESTERLY WINDS BEHIND THIS DEEP LOW PRESSURE SYSTEM WILL CONTINUE THROUGH THE EVENING HOURS. NJZ002>006-011-NYZ071>081-130400- /O.CAN.KOKX.HW.W.0001.000000T0000Z-090213T0400Z/ /O.EXA.KOKX.WI.Y.0021.000000T0000Z-090213T0400Z/ WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 823 PM EST THU FEB 12 2009 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. STRONG WEST WINDS ARE EXPECTED TO CONTINUE THROUGH THE EVENING HOURS. SUSTAINED WINDS OF 20 TO 35 MPH ARE EXPECTED DURING THIS TIME...WITH POSSIBLE GUSTS UP TO 50 MPH. THE STRONGEST WINDS ARE EXPECTED NEAR THE COASTLINE...AND ACROSS THE HIGHEST INLAND ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CTZ005>012-NYZ067>070-130400- /O.CON.KOKX.WI.Y.0021.000000T0000Z-090213T0400Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 823 PM EST THU FEB 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. STRONG WEST WINDS ARE EXPECTED TO CONTINUE THROUGH THE EVENING HOURS. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED DURING THIS TIME...WITH POSSIBLE GUSTS UP TO 50 MPH. THE STRONGEST WINDS ARE EXPECTED ALONG THE CONNECTICUT COAST...AND ACROSS THE HIGHEST INLAND ELEVATIONS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN KNOCK DOWN POWER LINES...WEAKENED TREES AND TREE LIMBS...AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR TRUCKS... SPORT UTILITY VEHICLES...VANS AND OTHER HIGH PROFILE VEHICLES. ANYONE OUT WALKING OR DRIVING TODAY AND THIS EVENING SHOULD USE EXTRA CAUTION. PLEASE TAKE THIS TIME TO SECURE ANY LOOSE OUTDOOR OBJECTS...SUCH AS HOME DECORATIONS OR GARBAGE CANS...THAT CAN BECOME AIRBORNE IN STRONG WINDS. $$ MALOIT
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this high wind warning went out at Feb 12, 4:05 AM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Feb 12, 4:05 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
405 AM EST THU FEB 12 2009
.SYNOPSIS...
A POWERFUL STORM SYSTEM WILL TRACK NORTH OF THE TRI-STATE AREA AND
BRING STRONG WINDS TODAY AND TONIGHT. A SEASONABLY COOL WEATHER
PATTERN WILL THEN SET UP AND LAST INTO THE BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 10 AM THIS MORNING/...
SHRA ACROSS CNTRL PA TRACKING ENE AT 55KT. AS THE PCPN GETS E OF
THE MOUNTAINS HOWEVER...IT APPEARS THE DOWNSLOPE FLOW IS AIDING IN
THE DETERIORATION OF RADAR RETURNS. PCPN TIMES OUT AT AROUND 930Z
ORANGE COUNTY TO 12Z ERN CT. LINEAR INTERPOLATION DOES TAKE THE
PCPN N OF KNYC AND LI. HAVE GONE WITH SCT SHRA ACROSS THE NWRN
ZONES AND SCT-ISOLD FURTHER E. FG HAS ALSO DEVELOPED EARLY THIS
AM. INCLUDED FG IN GRIDS BUT THIS IS EXPECTED TO DISSIPATE AS THE
LEADING EDGE OF THE SHRA ACTIVITY...AND MORE IMPORTANTLY MIXING
WINDS..CLEARS THE CWA BY 13-14Z.
&&
.SHORT TERM /10 AM THIS MORNING THROUGH SATURDAY/...
NAM/GFS IN GOOD AGREEMENT AT H5 FOR TODAY/S STORM. GFS INTENSIFIES
THE SFC LOW A BIT DEEPER AS IT TRACKS THRU THE ERN GREAT LAKES
EARLY THIS AM. STEEPEST LLVL LAPSE RATES DEVELOP ACROSS NRN
PORTIONS OF THE CWA. MDT FROGEN AT H85 LOOKS TO ADD SOME FORCING.
FCST CARRIES SCT SHRA N AND ISOLD S WITH STORM MOTION SEWD AT
40KT.
COOLER AIR AT H85 ACROSS CNTRL PA AT 8Z WILL MAKE IT THRU THE CWA
BY AROUND 15Z. THIS WILL STABALIZE TEMPS THIS AFTN. SCT-BKN SKIES
MOST OF THE CWA WITH BKN-OVC NRN ZONES.
AS FOR TODAY/S WIND FCST...
AT 06Z...NAM FORECAST 925 MB WINDS CORRELATED WILL WITH AREA OF 50+
KT SFC WIND GUSTS OVER OHIO AND ENTERING WESTERN PA. WINDS THERE
WERE ALSO BEING DRIVEN BY STRONG ISALLOBARIC FORCING /PRESSURE
FALL-RISE COUPLET/...WHICH IS FORECAST TO HEAD NE TODAY INTO ONTARIO
AND WESTERN NY STATE. ANOTHER AREA OF 50+ KT H9 WINDS IS FORECAST TO
DEVELOP JUST SOUTH/EAST OF THE AREA TODAY...MAINLY OVER THE OCEAN
WATERS BUT SITUATED CLOSE TO NYC AND LONG ISLAND...BUT LACKING
STRONG ISALLOBARIC FORCING. AS A RESULT WILL MAINTAIN WIND ADVISORY
FOR THE ENTIRE CWA AS IS...WITH W WINDS 25-35 MPH AND GUSTS 45-55
MPH...BUT WOULD NOT BE SURPRISED TO SEE JFK BRIEFLY EXPERIENCE
SUSTAINED WINDS CLOSE TO 40 MPH AT SOME POINT TODAY.
INSTABILITY DECREASES OVERNIGHT. ISOLD SHRASN. ATM DRYS OUT FRI
WITH PW/S LESS THAN 0.2IN. NO POPS AND TEMPS NEAR CLIMO.
MOISTURE REMAINS SPARSE FOR SAT SO MAINTAINED A DRY FCST. WITH
HIGH PRES RIDGING SWD AND LIGHTER WINDS...HIGHS MAY BE A BIT
COOLER THAN FRI WITH LESS MIXING DESPITE WARMER TEMPS ALOFT.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GFS ENSEMBLES/GFS/ECMWF CONTINUE TO TREND SWD WITH THE S/W THAT
WILL BE TRACKING ACROSS THE CNTRL AND SRN CONUS. HAVE DOWNGRADED
POPS AND WILL CARRY A DRY FCST SAT NIGHT. LITTLE CHANGE NEEDED TO
THE REST OF THE EXTENDED AS ANY SIGNIFICANT MOISTURE IS PROGGED TO
REMAIN S OF THE CWA WITH AN ACTIVE SRN STREAM. MAINLY DRY W/NW
FLOW ALOFT THRU TUE. CONTINUE THE DRY FCST WITH SEASONABLE TEMPS.
MODELS CONTINUE TO HINT AT POTENTIAL ACTIVITY FOR THE MIDDLE OF
NEXT WEEK.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
LOW LEVEL WINDSHEAR MAIN ISSUE OVERNIGHT WITH WINDS RUNNING 10KT
OR LESS AT THE SURFACE...AND 45-60KT AT 2KFT LOOKING AT VAD WIND
PROFILES. IN ADDITION STILL SOME POTENTIAL FOR A SQUALL LINE TO
DEVELOP THROUGH 8Z FROM CITY ON WEST...AND THROUGH 10Z OVER
EASTERN TERMINALS WITH GUSTS UP TO 25 TO MAYBE 30KT POSSIBLE
(SEVERE/THUNDER POTENTIAL LOOKS LESS THAN 20 PCT NOTING LITTLE
ORGANIZATION CURRENTLY SHOWING AS SHOWERS COME EAST OF THE
MOUNTAINS...BUT STILL CANNOT COMPLETELY RULE OUT).
HAVE REMOVED SHRA/MVFR FROM WESTERN TAFS...AND WILL LIKELY REMOVE
FROM EASTERN TERMINALS WITHIN THE NEXT HOUR OR SO AND UPPED
CEILINGS TO VFR ONCE SHRA IS DONE.
AFTER WINDSHEAR INTO THE BEGINNING OF THE MORNING PUSH...THE NEXT
STORY BECOMES GUSTY WINDS AT ALL TERMINALS THROUGH THE TAF
PERIODS. WINDS BECOME WSW AT 15-25G30-40 BY MID MORNING (HIGHEST
GUSTS ALONG COASTAL TERMINALS)...THEN WEST 25-30G35-45 BY EARLY
AFTERNOON. WITH WINDS STAYING UP AT THESE LEVELS INTO THE EVENING
HOURS. TOWARDS MIDNIGHT WINDS DIMINISH SLIGHTLY TO 20-25G35-40 OUT
OF THE WNW.
OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
VFR. NW WINDS AND GUSTS SLOWLY DIMINISH THURSDAY NIGHT AND FRIDAY
MORNING. GUSTY NORTHERLY WINDS ARE POSSIBLE SATURDAY NIGHT INTO
SUNDAY.
&&
.MARINE...
STRONG LOW PRESSURE MOVING FROM ONTARIO INTO FAR UPSTATE NY AND
NORTHERN NEW ENGLAND TODAY WILL TIGHTEN THE LOCAL PRESSURE GRADIENT
CONSIDERABLY...WITH SUSTAINED WINDS 25-30 KT AND GUSTS 35-45 KT
DEVELOPING AFTER DAYBREAK..AND HIGHEST NEAR SHORE. DESPITE 50-KT LOW
LEVEL JET DEVELOPING OVER THE AREA TODAY...THINK MARINE LAYER WILL
KEEP THESE STRONGER WINDS FROM REACHING THE SEA SURFACE EXCEPT FOR A
BRIEF PERIOD LATE TONIGHT...SO MAY MENTION OCNL 50-KT GUSTS LATE
TONIGHT FOR THE OCEAN...OTHERWISE GALE WARNING CONTINUES MOSTLY AS
IS...EXCEPT EXTENDED INTO FRI MORNING FOR THE OCEAN WATERS.
THEREAFTER...SCA CONDITIONS ARE LIKELY TO CONTINUE INTO FRI NIGHT ON
ALL WATERS...POSSIBLY INTO SAT MORNING ON THE OCEAN.
WINDS INCREASING ACROSS ALL WATERS SUN/MON IN WAKE OF DEEPENING LOW
PRESSURE TRACKING E OFF THE MID ATLANTIC COAST BRINGS POTENTIAL FOR
SCA CONDITIONS ON AT LEAST THE OCEAN WATERS DURING THIS TIME...AND
POSSIBLY ALL WATERS DEPENDING ON STRENGTH OF OFFSHORE DEVELOPMENT.
&&
.HYDROLOGY...
FFA CONTINUES WITH AN ICE JAM BEING MONITORED IN ORANGE COUNTY.
PCPN TODAY UP TO 0.25IN NWRN ZONES...WITH 0.1 OR LESS FCST FOR THE
REST OF THE CWA...INCLUDING THE NYC METRO.
&&
.TIDES/COASTAL FLOODING...
HAVE ISSUED LOW WATER ADVISORY FOR ALL WATERS EXCEPT THE OCEAN E OF
FIRE ISLAND INLET...AS ASTRONOMICAL TIDES ASSOCIATED WITH THE
CURRENT FULL MOON COMBINE WITH STRONG OFFSHORE FLOW TO BRING WATER
LEVELS TO AROUND 2 FT BELOW MLLW DURING THE LOW TIDE CYCLES LATE
THIS AFTERNOON/THIS EVENING AND AGAIN EARLY FRI MORNING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 8 AM THIS MORNING TO 11 PM EST THIS EVENING
FOR CTZ005>012.
NY...WIND ADVISORY FROM 8 AM THIS MORNING TO 11 PM EST THIS EVENING
FOR NYZ067>081.
FLOOD WATCH THROUGH THIS AFTERNOON FOR NYZ067.
NJ...WIND ADVISORY FROM 8 AM THIS MORNING TO 11 PM EST THIS EVENING
FOR NJZ002>006-011.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
ANZ330-335-338-340-345-350-353-355.
GALE WARNING UNTIL 6 AM EST FRIDAY FOR ANZ330-335-338-340-345-
350-353-355.
&&
SYNOPSIS...JMC
NEAR TERM...JMC
SHORT TERM...JMC/GOODMAN
LONG TERM...JMC
AVIATION...MALOIT
MARINE...GOODMAN
HYDROLOGY...JMC
TIDES/COASTAL FLOODING...GOODMANHazardous weather outlook, Feb 12, 4:19 AM EST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 419 AM EST THU FEB 12 2009 CTZ005>012-NJZ002>006-011-NYZ068>081-130930- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 419 AM EST THU FEB 12 2009 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ067-130930- ORANGE- 419 AM EST THU FEB 12 2009 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-130930- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 419 AM EST THU FEB 12 2009 ...GALE WARNING IN EFFECT UNTIL 6 AM EST FRIDAY... ...LOW WATER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. LOW WATER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LOW WATER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ355-130930- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 419 AM EST THU FEB 12 2009 ...GALE WARNING IN EFFECT UNTIL NOON EST FRIDAY... ...LOW WATER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. LOW WATER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. LOW WATER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-130930- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 419 AM EST THU FEB 12 2009 ...GALE WARNING IN EFFECT UNTIL NOON EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 4:25 AM EST | Low Water Advisory | OKX | 27 hr |
Nearby
High Wind Warnings in New York, 2009High Wind Warnings in New Jersey, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.